Alert archive / North Carolina / Tornado Warnings in 2020

Tornado Warning 22, NWS Raleigh, NC

May 27, 2020Warren County, North Carolina

NWS Raleigh, NC issued this tornado warning at May 27, 2020, 7:08 PM EDT for Warren County, North Carolina. It was in force for 22 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2020, 7:08 PM EDT (23:08 UTC)
Expired
May 27, 2020, 7:30 PM EDT
In force
22 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Warren County, NC

The radar

The Raleigh/Durham radar (KRAX), 99 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 7:08 PM EDTTORNADO1 Ne Wise, NCWARREN COUNTY 911 REPORTS NUMEROUS TREES AND POWER LINES DOWN AND A SHED/OUTBUILDING DESTROYED. THIS OCCURRED IN THE SAME SPOT THAT A TORNADO DEBRIS SIGNATURE WAS NOTED ON KRAX WSR-88D RADAR.
May 27, 7:10 PM EDTTORNADO2 Nne Wise, NCWARREN COUNTY 911 REPORTS NUMEROUS TREES AND POWER LINES DOWN AND A SHED/OUTBUILDING DESTROYED. THIS OCCURRED IN THE SAME SPOT THAT A TORNADO DEBRIS SIGNATURE WAS NOTED ON KRAX WSR-88D RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2020-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2020-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
534 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

188 
WFUS52 KRAH 272308
TORRAH
NCC185-272330-
/O.NEW.KRAH.TO.W.0022.200527T2308Z-200527T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Raleigh NC
708 PM EDT Wed May 27 2020

The National Weather Service in Raleigh has issued a

* Tornado Warning for...
  Northwestern Warren County in central North Carolina...

* Until 730 PM EDT.
    
* At 708 PM EDT, a severe thunderstorm capable of producing a tornado
  was located near Norlina, or 7 miles north of Warrenton, moving
  northwest at 20 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  northwestern Warren County, including the following locations...
  Wise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3654 7810 3651 7808 3647 7812 3648 7819
      3651 7832 3654 7832 3655 7818
TIME...MOT...LOC 2308Z 139DEG 15KT 3651 7817 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

26
3 follow-up statements
157 
WWUS52 KRAH 272313
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
713 PM EDT Wed May 27 2020

NCC185-272330-
/O.CON.KRAH.TO.W.0022.000000T0000Z-200527T2330Z/
Warren NC-
713 PM EDT Wed May 27 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR
NORTHWESTERN WARREN COUNTY...
    
At 713 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Norlina, or 8 miles north of Warrenton, moving
northwest at 20 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
northwestern Warren County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 3654 7812 3650 7813 3649 7815 3649 7819
      3652 7832 3654 7832 3655 7818
TIME...MOT...LOC 2313Z 138DEG 15KT 3653 7818 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

26
383 
WWUS52 KRAH 272317
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
717 PM EDT Wed May 27 2020

NCC185-272330-
/O.CON.KRAH.TO.W.0022.000000T0000Z-200527T2330Z/
Warren NC-
717 PM EDT Wed May 27 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR NORTH
CENTRAL WARREN COUNTY...
        
At 716 PM EDT, a confirmed tornado was located near Norlina, or 9
miles north of Warrenton, moving northwest at 15 mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
north central Warren County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 3654 7814 3650 7816 3650 7819 3652 7827
      3654 7828 3655 7818
TIME...MOT...LOC 2316Z 128DEG 13KT 3653 7820 

TORNADO...OBSERVED
HAIL...0.00IN

$$

26
480 
WWUS52 KRAH 272324
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
724 PM EDT Wed May 27 2020

NCC185-272334-
/O.EXP.KRAH.TO.W.0022.000000T0000Z-200527T2330Z/
Warren NC-
724 PM EDT Wed May 27 2020

...THE TORNADO WARNING FOR NORTH CENTRAL WARREN COUNTY WILL EXPIRE AT
730 PM EDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Raleigh.

LAT...LON 3654 7814 3650 7816 3650 7819 3652 7827
      3654 7828 3655 7818
TIME...MOT...LOC 2324Z 127DEG 13KT 3655 7824 

$$

26

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at May 27, 3:45 PM EDT, 3 hours 23 minutes earlier.

Area forecast discussion, May 27, 3:45 PM EDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
National Weather Service Raleigh NC
345 PM EDT Wed May 27 2020

.SYNOPSIS...
Remnants of TC Bertha will move north-northwest across the area
through the evening. Moist southerly flow will produce
daily showers and storms Thursday through Saturday, ahead of a cold
front approaching from the northwest. This front will cross the area
Saturday into Saturday night, with cooler and drier air to follow
for Sunday and Monday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 310 PM Wednesday...

...The threat of heavy rain and flash flooding will continue across
the western Piedmont of NC through this evening...

The remnants of Tropical Storm Bertha will move north-northwestward
across eastern and northern South Carolina later today and into west-
central North Carolina by tonight. This system will bring another
round of heavy rain, ranging from 1-2" across the NC Piedmont and
Sandhills region, to 0.50 to 1.0" across the NC coastal plain
counties this afternoon and into the evening. Due to the wet
antecedent conditions, rainfall of this amount will lead to an
increasing threat of flash flooding, mainly across the western
Piedmont counties where 3 hr FFG is 2.0-2.5". As such, plan
no changes to current Flash Flood Watch.

Winds will increase as the center of the circulation center
approaches, with SELY wind gusts peaking between 15 to 25 mph.
Given already saturated soils, winds of this magnitude will
result in scattered downed trees across the area. Finally,
a corridor of enhanced shear/helicity along the north and
east sector of the cyclone will overspread the area this afternoon
and early evening. Weak destabilization developing across the area
this afternoon will also bring a risk of an isolated tornado and
damaging wind gusts, mainly across southern/southeastern zones.

The heavy rain band(s) is progged to lift off to the north by
03z. However, the threat of scattered showers will continue
overnight, especially across central and eastern portions of the
forecast as the deep moisture plume shifts across the coastal plain
zones. The widespread clouds and moist/humid airmass will also
result in minimal cooling overnight. Lows in the mid 60s NW to lower
70s SE.

&&

.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
As of 310 PM Wednesday...

The remnants of Tropical Cyclone Bertha will be well north of the
area by Thursday morning, but Wednesday is just the first of many
days of unsettled weather. Even as an upper level low over Arkansas
opens up into a trough as it moves to the East Coast, south-
southwest flow throughout the atmosphere will allow copious amounts
of moisture to enter the region. Compared to climatology at KGSO,
precipitable water values will be above the 90th percentile. As
Bertha transitions to an extratropical storm, it will develop a
boundary similar to a cold front, which should be a focus for
showers and thunderstorms across the eastern half of the forecast
area through much of the daytime hours. As that feature moves east,
overall shower/storm coverage will drop during the late afternoon
and evening hours, but could pick up again after midnight. A low
pressure system will move from Missouri to Pennsylvania Thursday
into Thursday night, and a cold front extending to the south of the
low will work its way into North Carolina by Friday morning. After
below normal temperatures today, highs will return to normal values
in the lower to mid 80s. Thursday night will be another very warm
night, with most locations only falling into the lower 70s.

Showers and storms are expected to continue into the overnight on
Thursday, given little change in the setup. Think the coverage may
decrease some with the loss of daytime heating, though the potential
for weak hard to time embedded disturbance to enhance/flare up the
convection will still remain a concern given the continued rather
moist atmosphere. Low temps Thursday night are expected to be in the
upper 60s to lower 70s.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
As of 345 PM Wednesday...

On Friday, an upper trough will begin to approach NC from the west.
Height falls associated with the trough, weak disturbances embedded
in the flow, PW values of 1.5 to nearly 2 inches, and CAPE values as
high as 2000 J/kg, will likely result in widespread showers and
thunderstorms. The best coverage will be in SE zones, where PW
values will be highest, so have categorical POPs here and likely
POPs for the rest of central NC. With 500 MB winds of 30-35 kts,
deep layer shear may be adequate for an isolated strong to severe
storm, especially in northern zones closest to the track of the
upper trough. The primary threat would likely be damaging winds.
High temperatures on Friday will be near normal (low-to-mid 80s),
but due to the very moist airmass, dewpoints will be quite high
(upper-60s NW to low-70s SE) and lows Friday night will be above
normal (mid-to-upper 60s).

The upper trough will swing through the region early Saturday,
resulting in another likely band of precipitation moving across
central NC. More showers and thunderstorms are likely on Saturday
afternoon and evening with daytime heating ahead of a cold front
approaching from the west. Shear should be weaker, so any threat of
severe storms appears minimal. Any precipitation will come to an end
as the cold front crosses the area sometime Saturday evening and
Saturday night. Models appear to be speeding up the timing of the
front, so lowered POPs for early Sunday to only slight in the far
SE.

As cool surface high pressure builds into the area, dry conditions
are expected from Sunday through Tuesday, with high temperatures
below normal (generally in the mid-to-upper 70s each day) and much
drier dewpoints (40s and 50s). As the high moves off the coast on
Wednesday, southerly flow will result in a warming trend with
temperatures closer to normal (low-to-mid 80s). A weak disturbance
passing to the north may bring precipitation to the far northern
Piedmont on Wednesday, but confidence is low and only have slight
chance POPs at this time.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
As of 225 PM Wednesday...

24 hour TAF period:
Remnants of TC Bertha will track north-northwest across
the western Piedmont late this afternoon and through the evening.
Tropical moisture associated with the system will produce widespread
predominately IFR to MVFR ceilings through late Thursday
morning/early afternoon. Periods of IFR VSBY restrictions can also
be expected  as a moderate to heavy rain band moves northwest across
the area between 18 to 03z. KGSO AND KINT are expected to have the
greatest impacts from the heavy rain bands. While the main area of
showers and isolated storms will lift off to the north by 04z,
the threat of scattered showers will continue overnight and into the
day on Thursday. Ceilings will be slow to improve, gradually lifting
to low-end VFR  during the late morning to early afternoon hours on
Thursday. Finally, scattered showers and storms are expected to re-
develop across all of central NC Thursday afternoon.

SELY wind gusts of around 15 to 20 kts can be expected this
afternoon and into the evening and overnight hours as the system
moves through the area.

Outlook: Very moist air will remain in place until the passage of a
cold front late Saturday. Mainly diurnally driven scattered showers
and thunderstorms are expected on Friday with another round of
convection expected to accompany the cold front into the area
Saturday and Saturday night. Additionally, the very moist air will
support early morning fog/stratus. High pressure will begin to build
east into the area on Sunday, resulting in quieter, pre-predominately
VFR conditions through early next week.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch from noon EDT today through late tonight for
NCZ021>023-038>040-073>075-083>085.

&&

SYNOPSIS...CBL/BSD
NEAR TERM...CBL
SHORT TERM...Green
LONG TERM...Danco
AVIATION...CBL
Hazardous weather outlook, May 27, 5:25 PM EDT, 1 hour 43 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
525 PM EDT Wed May 27 2020

NCZ021>023-038>040-282130-
Forsyth-Guilford-Alamance-Davidson-Randolph-Chatham-
525 PM EDT Wed May 27 2020

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT THURSDAY...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The risk for heavy rain and localized flooding from scattered
showers and thunderstorms will continue through Saturday.
Also, some of the storms could become strong to severe each
afternoon and evening through Saturday as well.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ007>011-024>028-041>043-076>078-086-088-089-282130-
Person-Granville-Vance-Warren-Halifax-Orange-Durham-Franklin-Nash-
Edgecombe-Wake-Johnston-Wilson-Lee-Harnett-Wayne-Hoke-Cumberland-
Sampson-
525 PM EDT Wed May 27 2020

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

There is a marginal risk of severe storms through the afternoon
and early evening. The main threat will be from isolated tornadoes
and damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The risk for heavy rain and localized flooding from scattered
showers and thunderstorms will continue through Saturday.
Also, some of the storms could become strong to severe each
afternoon and evening through Saturday as well.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ073>075-083>085-282130-
Stanly-Montgomery-Moore-Anson-Richmond-Scotland-
525 PM EDT Wed May 27 2020

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT THURSDAY...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

There is a marginal risk of severe storms through the afternoon
and early evening. The main threat will be from isolated tornadoes
and damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The risk for heavy rain and localized flooding from scattered
showers and thunderstorms will continue through Saturday.
Also, some of the storms could become strong to severe each
afternoon and evening through Saturday as well.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, May 27, 3:26 PM EDT, 3 hours 42 minutes before
Special Weather Statement
National Weather Service Raleigh NC
326 PM EDT Wed May 27 2020

NCZ027-043-272030-
Nash NC-Wilson NC-
326 PM EDT Wed May 27 2020

...A HEAVY RAIN SHOWER WILL AFFECT SOUTHWESTERN NASH AND WILSON
COUNTIES UNTIL 430 PM EDT...

At 325 PM EDT, Doppler radar was tracking a heavy rain shower 7 miles
southeast of Wilson, or 14 miles west of Farmville, moving northwest
at 25 mph.

Wind gusts up to 40 mph will be possible with this storm.

Locations impacted include...
Wilson, Bailey, Kenly, Spring Hope, Lucama, Middlesex, Stantonsburg,
Black Creek, Saratoga and Sims.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
light outdoor objects.

Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens a warning may need to be
issued.

&&

LAT...LON 3567 7771 3558 7782 3559 7782 3558 7798
      3560 7812 3569 7816 3571 7816 3573 7818
      3573 7821 3575 7822 3576 7824 3577 7825
      3579 7824 3582 7826 3597 7816
TIME...MOT...LOC 1925Z 121DEG 22KT 3566 7784

10
Special weather statement, May 27, 5:34 PM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Raleigh NC
534 PM EDT Wed May 27 2020

NCZ041-272215-
Wake NC-
534 PM EDT Wed May 27 2020

...A SHOWER WITH A POSSIBLE FUNNEL CLOUD WILL AFFECT SOUTHERN WAKE
COUNTY UNTIL 615 PM EDT...

At 532 PM EDT, Doppler radar was tracking a heavy shower with
rotation near Fuquay-Varina, or 11 miles southeast of Cary, moving
northwest at 20 mph.

Funnel clouds and wind gusts up to 40 mph will be possible with this
storm.

Locations impacted include...
Cary, Apex, Holly Springs, New Hill and Lake Wheeler.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.

&&

LAT...LON 3563 7865 3560 7866 3560 7871 3567 7892
      3576 7890 3579 7881
TIME...MOT...LOC 2132Z 128DEG 18KT 3563 7870

26
Special weather statement, May 27, 6:05 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Raleigh NC
605 PM EDT Wed May 27 2020

NCZ026-027-041>043-272245-
Nash-Johnston-Franklin-Wake-Wilson-
605 PM EDT Wed May 27 2020

...A LINE OF SHOWERS WILL AFFECT PORTIONS OF western Nash...
northeastern Johnston...southern Franklin...northeastern Wake and
Wilson Counties Until 645 PM EDT....

At 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS along a line extending from NEAR Zebulon to 6 miles
northwest of Elm City to 8 miles southeast of Wilson...AND MOVING
northwest AT 25 MPH.

Wind gusts up to 40 mph WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
Nashville, Wilson, Wake Forest, Zebulon, Elm City, Bailey, Bunn,
Knightdale, Wendell and Rolesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITH THIS STORM. IF THE
STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO BE
ISSUED.

&&

LAT...LON 3561 7776 3560 7778 3564 7838 3596 7865
      3612 7806 3567 7767
TIME...MOT...LOC 2204Z 150DEG 23KT 3578 7828 3586 7796 3566 7780
Special weather statement, May 27, 6:15 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Raleigh NC
615 PM EDT Wed May 27 2020

NCZ023-024-040-041-272300-
Chatham NC-Alamance NC-Wake NC-Orange NC-
615 PM EDT Wed May 27 2020

...A LINE OF HEAVY SHOWERS WITH GUSTY WINDS AND POSSIBLE FUNNEL
CLOUDS WILL AFFECT SOUTHEASTERN ALAMANCE...SOUTHWESTERN
ORANGE...WEST CENTRAL WAKE AND NORTHEASTERN CHATHAM COUNTIES UNTIL
700 PM EDT...

At 613 PM EDT, Doppler radar was tracking a line of heavy showers
along a line extending from 10 miles north of Pittsboro to 8 miles
south of Carrboro to 6 miles west of Cary. Movement was northwest at
20 mph.

Wind gusts up to 45 mph and possible funnel clouds will be possible
with these showers.

Locations impacted include...
Cary, Chapel Hill, Carrboro, Jordan Lake, Fearrington, Sutphin, Cane
Creek Reservoir, Saxapahaw and Carpenter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds of this magnitude are capable of producing tree damage.

Doppler radar has also indicated weak rotation with this storm. If
the storm intensifies and rotation strengthens, a warning may need
to be issued.

&&

LAT...LON 3589 7901 3586 7902 3587 7896 3577 7882
      3574 7883 3574 7892 3581 7935 3598 7946
      3601 7929
TIME...MOT...LOC 2213Z 123DEG 19KT 3587 7925 3580 7904 3576 7890

26
Special weather statement, May 27, 6:48 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Raleigh NC
648 PM EDT Wed May 27 2020

NCZ008>011-026>028-041-043-272345-
Edgecombe-Nash-Franklin-Vance-Warren-Wake-Halifax-Granville-Wilson-
648 PM EDT Wed May 27 2020

...A LINE OF STRONG SHOWERS WILL AFFECT PORTIONS OF Edgecombe...
Nash...Franklin...Vance...Warren...northeastern Wake...
Halifax...Granville and northeastern Wilson Counties Until 745 PM
EDT....

At 647 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS along a line extending from NEAR Creedmoor to 8 miles
east of Louisburg to NEAR Bruce...AND MOVING north AT 40 MPH.

Wind gusts up to 40 mph WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
Rocky Mount, Roanoke Rapids, Henderson, Tarboro, Oxford, Nashville,
Creedmoor, Louisburg, Warrenton and Halifax.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITH THIS STORM. IF THE
STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO BE
ISSUED.

&&

LAT...LON 3609 7731 3600 7741 3590 7734 3582 7735
      3583 7739 3580 7747 3571 7761 3595 7814
      3592 7869 3654 7879 3654 7790 3651 7790
      3648 7764 3641 7755 3632 7757 3632 7744
      3624 7738 3621 7738 3616 7727 3611 7723
TIME...MOT...LOC 2247Z 176DEG 33KT 3604 7866 3612 7814 3574 7748

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 4:24 AM EDTFlash Flood WatchRAHAlamance, Anson, Chatham, Davidson, Forsyth, Guilford and 6 more21 hr
May 27, 3:26 PM EDTSpecial Weather StatementRAHWilson64 min
May 27, 4:55 PM EDTTornado WarningRAHChatham, Harnett, Wake17 min
May 27, 5:34 PM EDTSpecial Weather StatementRAHWake41 min
May 27, 6:05 PM EDTSpecial Weather StatementRAHNash, Wilson40 min
May 27, 6:15 PM EDTSpecial Weather StatementRAHOrange45 min
May 27, 6:48 PM EDTSpecial Weather StatementRAHEdgecombe, Franklin, Granville, Halifax, Nash, Vance and 1 more57 min

Nearby

Tornado Warnings in North Carolina, 2020Every tornado warning in 2020Tornadoes in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.